06-06-2007, 08:27 PM #1
Man Sues Health Drink Maker Over Erection
NEW YORK — A man has sued the maker of the health drink Boost Plus, claiming the vitamin-enriched beverage gave him an erection that would not subside and caused him to be hospitalized.
The lawsuit filed by Christopher Woods of New York said he bought the nutrition beverage made by the pharmaceutical company Novartis AG at a drugstore on June 5, 2004, and drank it.
Woods' court papers say he woke up the next morning "with an erection that would not subside" and sought treatment that day for the condition, called severe priapism.
They say Woods, 29, underwent surgery for implantation of a Winter shunt, which moves blood from one area to another.
The lawsuit, filed late Monday, says Woods later had problems that required a hospital visit and penile artery embolization, a way of closing blood vessels. Closing off some blood flow prevents engorgement and lessens the likelihood of an erection.
Woods' lawsuit, which seeks unspecified damages, names Novartis Consumer Health Inc. as a defendant. A spokeswoman for the company, Brandi Robinson, said Tuesday the company was aware of the lawsuit but does not comment on pending litigation.
(more at link) http://www.foxnews.com/story/0,2933,278392,00.html
06-06-2007, 08:29 PM #2
06-06-2007, 08:35 PM #3
My grandma drinks boost plus. I think I will make sure she doesn't share it with any men.
06-06-2007, 08:35 PM #4Former Member
- Join Date
- Jul 2005
<runs to WalMart to pick up a case of Boost Plus for that special someone in my life>
06-06-2007, 08:53 PM #5
06-06-2007, 09:02 PM #6
06-06-2007, 10:26 PM #7Inactive
- Join Date
- Sep 2004
How does he attribute the priapis to ingesting the Boost? Doesn't this condition just occur sometimes....?
06-07-2007, 12:17 AM #8Former Member
- Join Date
- Aug 2003
bawaaaaa Sorry, but that is too funny. Not funny to the man but what a funny title.
06-07-2007, 06:06 PM #9Registered User
- Join Date
- Jun 2005
- Pittsburgh, PA
"In adults, priapism either has a known cause or an unknown cause, in which case it is idiopathic, or has no identifiable cause. Typical causes in adults include sickle-cell disease, which accounts for almost a third of all cases. It is reported that 42 percent of all sickle-cell adults and 64 percent of all sickle-cell children will eventually develop priapism.
The most common cause of priapism is pharmacological injection therapy, which far outshadows all currently known causes. Drug-related priapism includes those drugs used to treat psychotic type illnesses, including thorazine and chlorpromazine. Other more uncommon drugs include those used to treat high-blood pressure such as prazosin. Rare causes may also be related to cancers that can infiltrate the penis and prevent the outflow of blood."
Ingredients of Boost Plus, per manufacturer's website:
"Ingredients (Vanilla): Water, corn syrup solids, sugar, milk protein concentrate, canola oil, high oleic sunflower oil, calcium caseinate, sodium caseinate, corn oil, and less than 1%: potassium citrate, magnesium chloride, soy lecithin, calcium phosphate, salt, sodium ascorbate, beta–carotene, biotin, niacinamide, calcium pantothenate, vitamin B 12, vitamin B 6 hydrochloride, riboflavin, thiamin hydrochloride, folic acid, potassium iodide, magnesium phosphate, artificial flavor, choline chloride, vitamin E acetate, vitamin A palmitate, vitamin D 3, vitamin K 1, carrageenan, potassium chloride, zinc sulfate, manganese sulfate, cupric sulfate, chromic chloride, sodium molybdate, sodium selenite, ferrous sulfate. Contains milk protein.
In addition to the above: Chocolate–flavored liquid contains cocoa processed with alkali and ferric pyrophosphate (instead of ferrous sulfate); Strawberry–flavored liquid contains Red 3 (color). "
By Dark Knight in forum Up to the MinuteReplies: 11Last Post: 10-14-2009, 12:49 PM
By csds703 in forum Bizarre and Off-Beat NewsReplies: 5Last Post: 06-26-2007, 04:57 PM
By Casshew in forum Bizarre and Off-Beat NewsReplies: 31Last Post: 03-27-2005, 12:12 AM